MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 WINGED INFUSION SET WITH INJECTION SITE 20G X 1IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

C.R. BARD, INC. (BASD) -3006260740 WINGED INFUSION SET WITH INJECTION SITE 20G X 1IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by nurse ¿needle is placed in the port catheter, chemotherapy is administered and an infuser is placed for continuous treatment at home for 16 hours.However, yesterday, (b)(6) 2022, the patient attended her second day of treatment, the needle became permeable and the medication indicated in the service was administered without setbacks.At 11:30 am, an infuser is placed again for continuous treatment at home.At 9:40 p.M., a call was received from the treating physician and he reported that the patient needed to go to the service again because apparently there was a leak in the infuser.The patient was re-admitted at 10:20 p.M.And a review of the lines and connections revealed that there was indeed a leak from the connection of the set with the infuser.The patient reports that it was around 7:00 p.M.When she began to leak medication.She changes for a new set and re-inserts the infuser, she returns to her home.¿.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of refx0415 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by nurse ¿needle is placed in the port catheter, chemotherapy is administered and an infuser is placed for continuous treatment at home for 16 hours.However, yesterday, on (b)(6) 2022, the patient attended her second day of treatment, the needle became permeable and the medication indicated in the service was administered without setbacks.At 11:30 am, an infuser is placed again for continuous treatment at home.At 9:40 p.M., a call was received from the treating physician and he reported that the patient needed to go to the service again because apparently there was a leak in the infuser.The patient was re-admitted at 10:20 p.M.And a review of the lines and connections revealed that there was indeed a leak from the connection of the set with the infuser.The patient reports that it was around 7:00 p.M.When she began to leak medication.She changes for a new set and re-inserts the infuser, she returns to her home.¿ additional information - there was no patient harm or need for medical intervention or events with skin/mucosal fluid exposure.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, video analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in the infusion set was confirmed but the cause is unknown.A video of a 20g bard winged infusion set with y-site was returned for evaluation.When the infusion set flushed through the luer adaptor on the side tail tubing, a dripping leak was observed emanating from the junction between the syringe and the infusion set luer adaptor.The observable features on the submitted video did not contain enough information to identify a specific root cause for the reported event.Possible contributing factors for a leak at the luer adaptor of the infusion set could include a loose connection with the interfacing device, a crack in the luer adaptor, or forceful insertion of in interfacing device resulting in widening or creep of the luer hub material.A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.H3 other text: evaluation findings are in section h.11.

Brand Name
WINGED INFUSION SET WITH INJECTION SITE 20G X 1IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15021512
Report Number3006260740-2022-02712
Device Sequence Number6781738
Product Code FMI
UDI-Device Identifier00801741065897
UDI-Public(01)00801741065897
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue Number2206220
Device Lot NumberREFX0415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown